Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 80, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 24, 2015, 8:05 PM CDT for Ellsworth County, Saline County, Kansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2015, 8:05 PM CDT (01:05 UTC)
- Expired
- Apr 24, 2015, 8:43 PM CDT
- In force
- 38 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ellsworth County, KS, Saline County, KS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 3:41 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 1.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -313 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 379 m²/s²
- 0-3 km storm-relative helicity
- 380 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
619
WUUS53 KICT 250105
SVRICT
KSC053-169-250200-
/O.NEW.KICT.SV.W.0080.150425T0105Z-150425T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
805 PM CDT FRI APR 24 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
SALINE COUNTY IN CENTRAL KANSAS...
* UNTIL 900 PM CDT
* AT 805 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BENNINGTON TO NEAR KANOPOLIS...MOVING EAST AT
30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SALINA...ELLSWORTH...KANOPOLIS...ASSARIA...GYPSUM...BROOKVILLE...
SMOLAN...NEW CAMBRIA...FALUN...GLENDALE...KIPP...KANOPOLIS STATE
PARK...SALINA AIRPORT...KANOPOLIS LAKE AND BRIDGEPORT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 135 BETWEEN MILE MARKERS 78 AND 95.
INTERSTATE 70 BETWEEN MILE MARKERS 236 AND 266.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR CENTRAL
KANSAS.
LAT...LON 3896 9737 3893 9737 3893 9738 3892 9738
3891 9737 3862 9737 3861 9793 3852 9793
3868 9832 3887 9795 3887 9793 3889 9793
3896 9778
TIME...MOT...LOC 0105Z 259DEG 26KT 3907 9758 3873 9812
HAIL...1.00IN
WIND...60MPH
$$
MCGUIRE2 follow-up statements
323
WWUS53 KICT 250130
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
830 PM CDT FRI APR 24 2015
KSC053-250139-
/O.CAN.KICT.SV.W.0080.000000T0000Z-150425T0200Z/
ELLSWORTH KS-
830 PM CDT FRI APR 24 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ELLSWORTH COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING FOR EASTERN
ELLSWORTH COUNTY HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR CENTRAL
KANSAS.
LAT...LON 3896 9737 3862 9737 3861 9793 3889 9793
3896 9778
TIME...MOT...LOC 0129Z 270DEG 26KT 3910 9738 3876 9792
$$
KSC169-250200-
/O.CON.KICT.SV.W.0080.000000T0000Z-150425T0200Z/
SALINE KS-
830 PM CDT FRI APR 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SALINE COUNTY...
AT 829 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MANCHESTER TO NEAR BROOKVILLE...MOVING EAST AT 30
MPH.
HAZARD...60 MPH WINDS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SALINA...ASSARIA...GYPSUM...BROOKVILLE...SMOLAN...NEW CAMBRIA...
FALUN...GLENDALE...SALINA AIRPORT...KIPP AND BRIDGEPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR CENTRAL
KANSAS.
LAT...LON 3896 9737 3862 9737 3861 9793 3889 9793
3896 9778
TIME...MOT...LOC 0129Z 270DEG 26KT 3910 9738 3876 9792
HAIL...<.75IN
WIND...60MPH
$$
ES043
WWUS53 KICT 250143
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
843 PM CDT FRI APR 24 2015
KSC169-250152-
/O.CAN.KICT.SV.W.0080.000000T0000Z-150425T0200Z/
SALINE KS-
843 PM CDT FRI APR 24 2015
...THE SEVERE THUNDERSTORM WARNING FOR SALINE COUNTY IS CANCELLED...
THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR CENTRAL
KANSAS.
LAT...LON 3896 9737 3862 9737 3861 9793 3889 9793
3896 9778
TIME...MOT...LOC 0141Z 259DEG 26KT 3910 9738 3876 9792
$$
ESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 6:13 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Apr 24, 6:13 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 613 PM CDT FRI APR 24 2015 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 217 PM CDT FRI APR 24 2015 MESOSCALE FOR LATE THIS AFTERNOON AND EVENING... LATEST SATELLITE WATER VAPOR IMAGERY SHOWS UPPER LEVEL WAVE WITH ASSOCIATED DRY SLOT OVER THE WESTERN TEXAS PANHANDLE. THIS WILL CONTINUE TO RACE NORTHEAST AND INTO CENTRAL KANSAS LATER THIS AFTERNOON. STRONG SURFACE HEATING IS UNDERWAY OVER WESTERN KANSAS AND SPREADING EASTWARD RAPIDLY INTO CENTRAL/SOUTH CENTRAL KANSAS HELPING TO DESTABILIZE THE ATMOSPHERE. WE ARE EXPECTING THE WARM FRONT BOUNDARY TO SHARPEN UP ACROSS CENTRAL KANSAS NEAR THE I-70 CORRIDOR...WITH LOW LEVEL CONVERGENCE INCREASING AND INITIATING THUNDERSTORMS AROUND THE 3-4PM TIME FRAME. EVEN THOUGH ADVECTION OF THE HIGHER SURFACE DEWPOINTS ARE BEING HELD IN CHECK DUE TO MORNING/AFTERNOON CONVECTION ALONG THE RED RIVER AREA...UPPER 50S TO LOW 60S DEWPOINTS WILL STILL PROVIDE PLENTY OF INSTABILITY AS VERY STEEP MID-LEVEL LAPSE RATES OVERSPREADS THE REGION FROM APPROACHING UPPER WAVE. SEVERE THUNDERSTORMS ARE EXPECTED DUE TO VERY STRONG WIND SHEAR ALOFT WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY RISK...HOWEVER IF LOW LEVEL WINDS CAN MAINTAIN A SOUTHEAST OR SOUTH COMPONENT A TORNADO RISK WILL EXIST ALONG THE WARM FRONT. THE STORMS COULD THEN FORM INTO A COMPLEX OF STORMS THAT WOULD SINK SOUTHEAST TONIGHT. ADDITIONAL STORMS COULD TRY AND DEVELOP FURTHER SOUTH ALONG THE DRY LINE ACROSS SOUTH CENTRAL KANSAS EITHER LATE THIS AFTERNOON OR EVENING...WITH A SLIGHTLY HIGHER RISK OF TORNADOES DUE TO BETTER QUALITY MOISTURE PUSHING NORTHWARD INTO THE AREA AND POSSIBLE DISCRETE NATURE OF THESE STORMS. JAKUB OVERNIGHT THROUGH MONDAY... STRONG TO SEVERE OVERNIGHT CONVECTION SHOULD EXIT SOUTHEAST KANSAS BY DAWN SATURDAY. THE DEEPER CYCLONE WILL MOVE EAST ACROSS NORTHERN MISSOURI INTO CENTRAL ILLINOIS DURING SATURDAY AS A SURFACE COLD FRONT DROPS SOUTH AND BACKDOORS CENTRAL AND EASTERN KANSAS. IT APPEARS SOME LOW LEVEL MOISTURE POOLING ALONG AND JUST NORTH OF THIS BOUNDARY COMBINED WITH DIURNAL HEATING MAY PROVIDE IMPETUS FOR ISOLATED LATE DAY CONVECTION ACROSS PARTS OF THE AREA. IF SO...IT COULD LINGER INTO THE EARLY EVENING BEFORE WANING. OTHERWISE...COOLER AIR WILL GRADUALLY SETTLE SOUTH ACROSS THE FORECAST AREA SUNDAY IN ADVANCE OF THE DEVELOPING CLOSED UPPER LOW ACROSS THE WESTERN CONUS. MODEL DIFFERENCES STILL APPEAR ON THE TRACK OF THIS FEATURE EARLY NEXT WEEK...WITH THE GFS CONTINUING ITS MORE NORTHERLY TRACK...WHERE AS THE ECMWF IS FURTHER SOUTH ACROSS THE SOUTHERN PLAINS. FOR NOW WILL MAINTAIN RELATIVELY HIGHER CHANCES ACROSS SOUTHWEST PORTIONS OF THE FORECAST AREA. DARMOFAL .LONG TERM...(TUESDAY THROUGH FRIDAY) ISSUED AT 217 PM CDT FRI APR 24 2015 AFTER THE SOUTHERN PLAINS UPPER LOW MOVES EAST OF THE AREA BY TUESDAY NIGHT INTO WEDNESDAY...THE WEATHER PATTERN LOOKS DRY AND SEASONABLY MILD FOR THE LATTER PART OF THE WEEK. UPPER RIDGING DEVELOPING ACROSS THE WESTERN CONUS IS EXPECTED TO SLIDE GRADUALLY EAST INTO THE PLAINS. KED && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 613 PM CDT FRI APR 24 2015 STRONG TO SEVERE CONVECTION WILL CONTINUE TO AFFECT CENTRAL AND PARTS OF SOUTH CENTRAL KANSAS THIS EVENING...AND PERHAPS SOUTHEAST KANSAS OVERNIGHT. DAMAGING WIND GUSTS AND HAIL CAN BE EXPECTED IN AND NEAR SOME OF THE TERMINALS ALONG WITH IFR VSBYS AND MVFR CIGS. THE STRONG LOW PRESSURE SYSTEM WILL MOVE EAST OF THE AREA BY EARLY SATURDAY MORNING WITH VFR CONDITIONS ACROSS THE AREA. A COLD FRONT WILL DROP SOUTH ACROSS THE AREA DURING SATURDAY AFTERNOON. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 55 79 50 65 / 50 10 10 10 HUTCHINSON 53 77 47 63 / 60 10 10 10 NEWTON 54 76 47 62 / 70 10 10 10 ELDORADO 56 78 48 65 / 60 10 10 10 WINFIELD-KWLD 55 80 50 66 / 50 10 10 10 RUSSELL 51 76 45 60 / 80 10 10 10 GREAT BEND 52 77 46 61 / 70 10 10 20 SALINA 52 75 46 62 / 80 10 10 10 MCPHERSON 52 76 46 62 / 70 10 10 10 COFFEYVILLE 59 80 50 67 / 40 10 10 10 CHANUTE 59 77 49 65 / 60 10 10 10 IOLA 59 76 48 64 / 60 20 10 10 PARSONS-KPPF 59 79 50 67 / 50 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Apr 24, 3:09 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 309 PM CDT FRI APR 24 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-252015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 309 PM CDT FRI APR 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS ARE EXPECTED TO AFFECT CENTRAL KANSAS THROUGH EARLY THIS EVENING...WITH MORE ISOLATED STORMS DEVELOPING FURTHER SOUTH ACROSS SOUTH CENTRAL KANSAS DURING THE EVENING. SUPERCELL TYPE STORMS WILL BE POSSIBLE...WITH VERY LARGE HAIL UP TO TENNIS BALL SIZE...DAMAGING WINDS...AND A FEW TORNADOES. THE STORMS MAY MERGE INTO A COMPLEX BY LATE THIS EVENING...WHICH WILL SHIFT EAST TONIGHT ACROSS THE FLINT HILLS AND SOUTHEAST KANSAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ARE POSSIBLE LATE SATURDAY AFTERNOON AND EARLY EVENING ACROSS PORTIONS OF CENTRAL AND SOUTHEAST KANSAS. SEVERE STORMS ARE NOT ANTICIPATED. SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT AND MONDAY...MAINLY ACROSS SOUTHERN KANSAS. SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING ACROSS CENTRAL KANSAS AND PARTS OF SOUTH CENTRAL KANSAS...AND PERHAPS LATE THIS EVENING AND OVERNIGHT FOR SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Local storm report, Apr 24, 7:46 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
746 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL LINCOLN 39.04N 98.15W
04/24/2015 E0.25 INCH LINCOLN KS LAW ENFORCEMENT
PEA SIZE HAIL WITH HEAVY RAIN
&&
SGSLocal storm report, Apr 24, 7:49 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
749 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HAIL BEVERLY 39.01N 97.98W
04/24/2015 E0.88 INCH LINCOLN KS TRAINED SPOTTER
ALONG WITH HEAVY RAIN
&&
SGSLocal storm report, Apr 24, 7:54 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
754 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HEAVY RAIN 6 W LINCOLN 39.04N 98.26W
04/24/2015 M2.25 INCH LINCOLN KS TRAINED SPOTTER
&&
SGSLocal storm report, Apr 24, 7:57 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
757 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST 6 N ELLSWORTH 38.82N 98.23W
04/24/2015 E60.00 MPH ELLSWORTH KS BROADCAST MEDIA
ALONG I-70 NEAR MILE MARKER 219. VIA KWCH TV.
&&
BDKLocal storm report, Apr 24, 8:01 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
801 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 2 W WESTFALL 38.93N 98.05W
04/24/2015 E0.50 INCH LINCOLN KS TRAINED SPOTTER
&&
SGSLocal storm report, Apr 24, 8:02 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
802 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 3 S BARNARD 39.15N 98.04W
04/24/2015 E0.50 INCH LINCOLN KS EMERGENCY MNGR
AT 280TH AND FOX ROAD.
&&
BDKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:23 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Saline | 52 min |
| Apr 24, 7:42 PM CDT | Special Weather Statement | ICT | Ellsworth | 48 min |
| Apr 25, 12:27 AM CDT | Special Weather Statement | ICT | Sedgwick | 33 min |
| Apr 25, 2:52 AM CDT | Special Weather Statement | ICT | Chase | 23 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.